Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 15, NWS Midland/Odessa, TX

April 9, 2008Scurry County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 9, 2008, 9:13 AM CDT for Scurry County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2008, 9:13 AM CDT (14:13 UTC)
Expired
Apr 9, 2008, 9:45 AM CDT
In force
32 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Scurry County, TX

The radar

The Lubbock radar (KLBB), 120 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 6:27 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 580 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
580 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 091413
SVRMAF
TXC415-091445-
/O.NEW.KMAF.SV.W.0015.080409T1413Z-080409T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 AM CDT WED APR 9 2008

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SCURRY COUNTY IN WEST TEXAS...

* UNTIL 945 AM CDT

* AT 902 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.       
  THIS STORM WAS LOCATED NEAR DERMOTT...OR 8 MILES NORTHWEST OF      
  SNYDER...MOVING NORTHEAST AT 54 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

LAT...LON 3295 10107 3295 10066 3283 10068 3271 10099
      3279 10111
TIME...MOT...LOC 1412Z 212DEG 47KT 3292 10092

$$
3 follow-up statements
000 
WWUS54 KMAF 091422
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
922 AM CDT WED APR 9 2008

TXC415-091445-
/O.CON.KMAF.SV.W.0015.000000T0000Z-080409T1445Z/
SCURRY TX-
922 AM CDT WED APR 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHERN SCURRY COUNTY...

AT 912 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 6 MILES NORTHEAST OF DERMOTT...OR ABOUT 12 MILES NORTH OF 
SNYDER...MOVING NORTHEAST AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

LAT...LON 3295 10107 3295 10066 3283 10068 3271 10099
      3279 10111
TIME...MOT...LOC 1422Z 215DEG 37KT 3298 10086

$$
000 
WWUS54 KMAF 091429
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 AM CDT WED APR 9 2008

TXC415-091445-
/O.CON.KMAF.SV.W.0015.000000T0000Z-080409T1445Z/
SCURRY TX-
929 AM CDT WED APR 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHERN SCURRY COUNTY...

AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 
MILES WEST OF HUDD...OR ABOUT 16 MILES NORTH OF SNYDER...MOVING 
NORTHEAST AT 39 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

LAT...LON 3295 10107 3295 10066 3283 10068 3271 10099
      3279 10111
TIME...MOT...LOC 1429Z 225DEG 34KT 3299 10078

$$
000 
WWUS54 KMAF 091440
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
940 AM CDT WED APR 9 2008

TXC415-091450-
/O.EXP.KMAF.SV.W.0015.000000T0000Z-080409T1445Z/
SCURRY TX-
940 AM CDT WED APR 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCURRY COUNTY EXPIRES
AT 945 AM CDT...

AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

LAT...LON 3295 10107 3295 10066 3283 10068 3271 10099
      3279 10111
TIME...MOT...LOC 1440Z 221DEG 38KT 3301 10068

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:35 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 9, 6:35 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
635 AM CDT WED APR 9 2008

.AVIATION...
STORMS RAPIDLY DEVELOPING ACROSS AREA. CARRYING STORMS THIS MORNING
IN ALL TAFS BUT CNM. STRONG WEST WIND TODAY BEHIND DRYLINE... THREAT
OF STORMS CONTINUE MOST OF DAY FOR MAF.

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT WED APR 9 2008/

UPDATE...
WILL UPDATE ZONES TO ADD SEVERE THUNDERSTORM WATCH BOX 176
UNTIL 2 PM CDT FOR PORTIONS OF THE NORTHERN PERMIAN BASIN AND
LEA COUNTY NEW MEXICO.

PREV DISCUSSION... /ISSUED 357 AM CDT WED APR 9 2008/

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM IN THE GREAT BASIN WILL MOVE TO
THE ROCKIES BY THIS EVENING. AT THE SURFACE A STATIONARY FRONT
CURRENTLY STALLED NEAR THE RIO GRANDE RIVER WILL RETREAT NORTHWARD
DURING THE DAY TODAY AS HEIGHTS FALL AHEAD OF AFOREMENTIONED SYSTEM.
LARGE SCALE LIFT AND LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE
TODAY WITH ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING NORTH OF
THE FRONT MAINLY NORTH AND EAST OF THE PECOS RIVER THIS MORNING
INTO EARLY THIS AFTERNOON. LOW WET BULB ZERO TEMPERATURES (7000 FEET
AGL) AND STEEP LAPSE RATES SUGGEST THAT A FEW STORMS COULD BE SEVERE.
THERE WILL PROBABLY BE A LULL IN THE ACTION THIS AFTERNOON ONCE THE
WARM FRONT LIFTS TOWARD THE EXTREME NORTHEAST PERMIAN BASIN. SEVERE
SURFACE BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND OR EARLY EVENING AND LAST TIL AFTER MIDNIGHT DUE TO MORE HEIGHT
FALLS...LATE DAY HEATING AND LARGE SCALE LIFT OCCURRING ABOVE A
DEVELOPING DRYLINE/WARM FRONT INTERSECTION IN THE EASTERN AND
NORTHEASTERN PERMIAN BASIN.

WILL CONTINUE THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS
THIS AFTERNOON BUT EXPAND IT TO INCLUDE ALL OF TONIGHT AS THE
STRONGER WIND FIELDS WITH THE UPPER LEVEL SYSTEM APPROACH.
HAVE ALSO ISSUED A HIGH WIND WARNING FOR THE DAVIS MOUNTAINS
TONIGHT ABOVE 6000 FEET AS 40 TO 50 KNOT 700 MILLIBAR WINDS
MOVE OVER THAT AREA.

LOOKING FOR VERY WINDY TO STRONG WINDS ON THURSDAY AS THE HEIGHT
AND PRESSURE GRADIENTS INCREASE TREMENDOUSLY AS THE UPPER LEVEL SYSTEM
PASSES BY TO THE NORTH. 70 TO 85 KNOT 500 MILLIBAR WINDS SUPPORT
STRONG DAMAGING WINDS IN THE MOUNTAINS. THE SURFACE TO 700 MILLIBAR
WIND FIELD CHECKLIST (40 KNOTS PROGGED OFF THE SURFACE) SUPPORT THE
POTENTIAL FOR HIGH WINDS IN THE PERMIAN BASIN...UPPER TRANS PECOS...
MARFA PLATEAU AND SOUTHEAST NEW MEXICO PLAINS. WILL MENTION PATCHY
BLOWING DUST MOST AREAS.

A DRY CYCLONIC NORTHWEST FLOW ALOFT WILL FOLLOW FRIDAY THROUGH
THE WEEKEND AS THE LARGE UPPER LEVEL SYSTEM EXPANDS ITS INFLUENCE
ACROSS MUCH OF THE NATION. TEMPERATURES WILL MAINLY BE BELOW
NORMAL IN THIS REGIME.

MODEL DISCREPANCY IS APPARENT EARLY NEXT WEEK WITH THE GFS40
INDICATING AN OMEGA BLOCK PATTERN WITH A DEVELOPING UPPER LEVEL
RIDGE OVER THE CENTRAL PART OF THE COUNTRY. THE ECMWF DEVELOPS
AN UPPER LEVEL TROUGH INSTEAD. EITHER WAY PRECIPITATION CHANCES
DO NOT LOOK ENCOURAGING FOR THE FORECAST AREA. WENT WITH MEXMOS
TEMPERATURES IN THE EXTENDED.

FIRE WEATHER...
RED FLAG WARNING IN EFFECT THIS AFTERNOON AND PART OF THE EVENING
FOR 20 FT WINDS OF 20 MPH OR GREATER... MINIMUM RH OF 10 PERCENT OR
LESS... AND VERY HIGH TO EXTREME FIRE DANGER.  THE WARNING WILL BE
ALONG AND WEST OF A HOBBS TO FORT STOCKTON LINE.  THE DEVELOPMENT OF
A SURFACE TROUGH OVER SOUTHERN NEW MEXICO EXTENDING DOWN ACROSS THE
BIG BEND WILL RESULT IN DRY SOUTHWEST WINDS WEST OF THE TROUGH WITH
MOIST SOUTHEAST WINDS AHEAD OF IT.  THIS DRYLINE WILL EXTEND FROM
NEAR TATUM TO SANDERSON AS OF 18Z AND PUSH TO NEAR A LAMESA TO
RANKIN LINE AS OF 00Z.  THE DRYLINE IS NOT EXPECTED TO RETREAT MUCH
OVERNIGHT RESULTING IN POOR MOISTURE RECOVERY FOR ALL BUT THE FAR
EASTERN COUNTIES AND WILL BE RAPIDLY SHOVED EAST BY THURSDAY MORNING
AS THE UPPER TROUGH APPROACHES... WITH A CLOSED SURFACE LOW
DEVELOPING OVER THE BIG COUNTRY BY 06Z.  THIS LOW WILL MOVE ACROSS
THE RED RIVER BY 12Z THURSDAY.

THURSDAY STILL APPEARS TO BE A CRITICAL DAY FOR FIRE WEATHER AND A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEASTERN NEW MEXICO
AND WEST TEXAS.  THE COMBINATION OF A TIGHT PRESSURE GRADIENT AT THE
SURFACE AND STRONG WINDS MOVING THROUGH THE BASE OF THE UPPER TROUGH
MIXING DOWN TO THE SURFACE WILL RESULT IN A WINDY DAY FOR THE AREA.
A HAVE HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE AND DAVIS
MOUNTAINS THURSDAY WITH A HIGH WIND WATCH FOR THE SOUTHEASTERN NEW
MEXICO PLAINS... THE PERMIAN BASIN... MARFA PLATEAU... AND THE UPPER
TRANS PECOS.  MINIMUM RH VALUES IN THE SINGLE DIGIT AND EXTREME FIRE
DANGER WILL RESULT IN A CRITICAL DAY THURSDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 9 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM
     CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...BIG
     BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...LOVING...MARFA PLATEAU...PECOS...PRESIDIO
     VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     FIRE WEATHER WATCH FROM 9 AM CDT /8 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM 10 AM TO 7 PM CDT THURSDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 7 PM THIS EVENING TO 10 PM CDT THURSDAY
     FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA.

&&

99
Hazardous weather outlook, Apr 9, 4:44 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CDT WED APR 9 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-100945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
444 AM CDT WED APR 9 2008 /344 AM MDT WED APR 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT
ACROSS PORTIONS OF SOUTHEASTERN NEW MEXICO... THE PERMIAN BASIN...
AND THE TRANS PECOS.  THE AREA OF POSSIBLE STORM DEVELOPMENT WILL
SHIFT EAST THROUGH THE LATE AFTERNOON AND EVENING.  THE NORTHEAST
PERMIAN BASIN/WESTERN LOW ROLLING PLAINS WILL BE MOST FAVORED FOR
STORM DEVELOPMENT.  THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL... DAMAGING WINDS... HEAVY RAINFALL WITH LOCAL FLASH
FLOODING... AND ISOLATED TORNADOES.

ACROSS THE WESTERN COUNTIES FIRE WEATHER CONCERNS WILL INCREASE
THIS AFTERNOON.  A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON
AND EVENING FOR SOUTHEASTERN NEW MEXICO... VAN HORN... THE GUADALUPE
AND DAVIS MOUNTAINS... AND THE UPPER TRANS PECOS FOR DRY AND WINDY
CONDITIONS.  HIGH WINDS ARE ALSO EXPECTED TO DEVELOP ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS.  SUSTAINED WIND SPEEDS OF 40 MPH
WITH GUSTS OF 60 MPH OR MORE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY WILL BE A CRITICAL FIRE WEATHER DAY FOR ALL OF SOUTHEASTERN
NEW MEXICO AND WEST TEXAS AS VERY DRY AND VERY WINDY CONDITIONS
ARE EXPECTED.  A FIRE WEATHER WATCH IS IN EFFECT AREAWIDE THURSDAY.
HIGH WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND SPREAD ACROSS THE
PLAINS.  A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS THURSDAY
WITH A HIGH WIND WATCH IN EFFECT FOR THE PLAINS NORTH OF A MARFA TO
BIG LAKE LINE.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS... LAW ENFORCEMENT... AND SKYWARN SPOTTERS ALONG
AND EAST OF A LOVINGTON TO FORT STOCKTON LINE SHOULD MONITOR DEVELOPING
WEATHER CONDITIONS TODAY AND BE PREPARED FOR POSSIBLE ACTIVATION.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 9, 6:27 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 AM CDT WED APR 9 2008

TXZ045-091230-
GAINES-
627 AM CDT WED APR 9 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR GAINES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF SEMINOLE
NEAR STATE HIGHWAY 181 AT 627 AM CDT...MOVING NORTHEAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

PEOPLE IN GAINES COUNTY...INCLUDING THE CITY OF SEMINOLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

GUSTY WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Apr 9, 7:07 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
707 AM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             2 SW KNAPP              32.61N 101.15W
04/09/2008  E1.00 INCH       SCURRY             TX   CO-OP OBSERVER

            COOP OBSERVER REPORTED QUARTER SIZED HAIL BEGINNING AT
            7AM.

&&

MUELLER
Special weather statement, Apr 9, 8:27 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
827 AM CDT WED APR 9 2008

TXZ047-048-091400-
SCURRY-BORDEN-
827 AM CDT WED APR 9 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN BORDEN AND
SOUTHERN SCURRY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF LAKE J.B. THOMAS
AT 827 AM CDT...MOVING NORTHEAST AT 35 MPH. STRONG GUSTY WINDS AND
HAIL TO ONE HALF INCH IS POSSIBLE FROM THIS STORM. PERSONS IN THE
AREA SHOULD REMAIN ALERT FOR THE POTENTIAL OF SEVERE WEATHER TODAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
Special weather statement, Apr 9, 9:02 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
902 AM CDT WED APR 9 2008

TXZ048-091430-
SCURRY-
902 AM CDT WED APR 9 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN SCURRY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF SNYDER AT 902 AM
CDT...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL BE CAPABLE
OF PRODUCING STRONG WIND GUSTS TO NEAR 50 MPH...SMALL HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY
RAINFALL.

AREAS AFFECTED INCLUDE DERMOTT...U.S. HIGHWAY 84 AND STATE HIGHWAY
208.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

STORM INTENSITY IS SLOWLY INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY ACROSS NORTHERN SCURRY COUNTY.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:10 AM CDTHigh Wind WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more24 hr
Apr 9, 6:44 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell, Scurry46 min
Apr 9, 3:51 PM CDTSevere Thunderstorm WarningMAFGlasscock33 min
Apr 9, 6:30 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell, Scurry60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.